Alert archive / Florida / Flash Flood Warnings in 1996

Flash Flood Warning 13, NWS Jacksonville, FL

August 29, 1996Columbia County, Suwannee County, Florida

NWS Jacksonville, FL issued this flash flood warning at Aug 29, 1996, 10:15 PM EDT for Columbia County, Suwannee County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 1996, 10:15 PM EDT (02:15 UTC)
Expired
Aug 30, 1996, 1:15 AM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Columbia County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1996-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1996-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1335 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 300229
FFWJAX
FLC023-121-300515-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1015 PM EDT THU AUG 29 1996
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL  115 AM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS S...
 
IN NORTH FLORIDA
 
   ...COLUMBIA COUNTY...SUWANNEE COUNTY
 
AT 1023 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
STRONG THUNDERSTORMS EXTENDING FROM NORTHERN SUWANNEE COUNTY DOWN TO
CENTRAL AND SOUTHERN COLUMBIA COUNTY. THESE THUNDERSTORMS HAVE MOVED
LITTLE OVER THE PAST SEVERAL HOURS. THESE STORMS CONTINUE TO PRODUCE
TORRENTIAL RAINFALL WITH SOME AREAS RECEIVING OVER THREE INCHES OF
RAIN PER HOUR. RESIDENTS SHOULD EXPECT ADDITIONAL RAINFALL OF TWO TO
FOUR INCHES THROUGH MIDNIGHT.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
KUYPER/DALESSANDRO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 8:06 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 29, 8:06 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT THU AUG 29 1996

SHWR ACTVTY TO THE W CONTS TO MOV TWDS THE E W/ ACTVTY CONTG TO DIE-OFF
DUE IN PART TO LACK OF DIRNUAL HEATING. WILL NEED TO KEEP SHWR ACTVTY
IN THE FCST FOR WRN SECTIONS OF FL CWA W/ LTL SHWR ACTVTY XPCD OVR
NE AND S GA COS. ALL MDLS CONTG TO INDC AREAS OF PTCHY FOG OVR THE AREA
THRU AM HRS AND HAVE GONE WITH THIS IDEA IN THE AVIATION PACKAGE.

K. KUYPER

Nearby

Flash Flood Warnings in Florida, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.